MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52255
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the advance 35 lp low profile balloon catheter burst circumferentially.During an unspecified below-the-knee procedure, the physician inflated the complaint device to nominal pressure using a contrast /saline mixture.There was no angulation of the unspecified vessel; however, heavy calcification was present.The complaint device reportedly ruptured immediately after inflation.The procedure was successfully completed using another cook balloon without any adverse effects to the patient.A section of the device did not remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, trends, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The device was inspected, and biomatter was noted on the device.An initial attempt to inflate the device failed.As a result, the device was stored in decontamination liquid for two days.Upon removal, the balloon was able to inflate.During a visual inspection of the device, a pinhole leak was detected and photographed in the area of the proximal marker band.No additional non-conformities of the device were noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed the lot was released meeting all finished goods release criteria.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7722169
Report Number1820334-2018-02110
Device Sequence Number11151349
Product Code DQY
UDI-Device Identifier10827002522555
UDI-Public(01)10827002522555(17)200918(10)8223539
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model NumberG52255
Device Catalogue NumberPTA5-35-135-4-12.0
Device Lot Number8223539
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR TERUMO-SCHLEUSE
Patient Age79 YR